Alert archive / New York / Flash Flood Watches in 2014

Flash Flood Watch 5, NWS Buffalo, NY

August 2, 20144 counties in New York

NWS Buffalo, NY issued this flash flood watch at Aug 2, 2014, 2:15 PM EDT for 4 counties in New York. It took effect at Aug 2, 2014, 3:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2014, 2:15 PM EDT (18:15 UTC)
In effect from
Aug 2, 2014, 3:00 PM EDT
Expired
Aug 2, 2014, 11:00 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS61 KBUF 021815
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
215 PM EDT SAT AUG 2 2014

...LOCALIZED FLASH FLOODING POSSIBLE LATE THIS AFTERNOON AND EVENING...

.SLOW MOVING SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY
RAINFALL TO SOME LOCATIONS ACROSS WESTERN PORTIONS OF THE SOUTHERN
TIER...WYOMING...AND SOUTHERN ERIE COUNTIES. SLOW MOVING STORMS
WILL CAUSE RAINFALL TO VARY SIGNIFICANTLY BY LOCATION.

NYZ012-019-020-085-030215-
/O.NEW.KBUF.FF.A.0005.140802T1900Z-140803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
215 PM EDT SAT AUG 2 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK... INCLUDING
  THE FOLLOWING COUNTIES...CATTARAUGUS...CHAUTAUQUA...WYOMING AND
  SOUTHERN ERIE.

* UNTIL 11 PM EDT THIS EVENING.

* SLOW MOVING SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE WATCH
  AREA LATE THIS AFTERNOON AND EVENING. THESE MAY PRODUCE LOCALLY
  HEAVY RAINFALL IN EXCESS OF TWO INCHES...AND FLASH FLOODING.
  AREAS WITH STEEP TERRAIN TEND TO BE MOST VULNERABLE TO FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

APFFEL
1 follow-up statement
114 
WGUS61 KBUF 022036
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT SAT AUG 2 2014

...LOCALIZED FLASH FLOODING POSSIBLE THROUGH THIS EVENING...

.SLOW MOVING SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY
RAINFALL TO SOME LOCATIONS ACROSS WESTERN PORTIONS OF THE
SOUTHERN TIER AND WYOMING AND SOUTHERN ERIE COUNTIES. BECAUSE
STORMS WILL BE VERY SLOW MOVING...RAINFALL WILL VARY SIGNIFICANTLY BY
LOCATION.

NYZ012-019-020-085-030300-
/O.CON.KBUF.FF.A.0005.000000T0000Z-140803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
436 PM EDT SAT AUG 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING
  COUNTIES...CATTARAUGUS...CHAUTAUQUA...WYOMING AND SOUTHERN ERIE.

* UNTIL 11 PM EDT THIS EVENING.

* SLOW MOVING SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE WATCH
  AREA THROUGH THIS EVENING. THESE MAY PRODUCE LOCALLY HEAVY
  RAINFALL IN EXCESS OF TWO INCHES...AND FLASH FLOODING. AREAS
  WITH STEEP TERRAIN TEND TO BE MOST VULNERABLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

APFFEL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 1:33 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 2, 1:33 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
133 PM EDT SAT AUG 2 2014

.SYNOPSIS...
DISTURBANCES ROTATING AROUND LOW PRESSURE IN EASTERN CANADA WILL
KEEP THE AREA OUT OF THE TRUE MID SUMMER HEAT AND HUMIDITY THROUGH
AT LEAST EARLY NEXT WEEK. THERE WILL BE THE CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...MAINLY AWAY FROM THE
LAKES...AND OVER THE SOUTHERN TIER AND FINGER LAKES REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE OVERALL PATTERN TODAY IS QUITE SIMILAR TO YESTERDAY...WITH AN
UPPER LEVEL TROUGH AXIS JUST UPSTREAM TO OUR WEST. THERE WILL BE A
LIGHT FLOW BENEATH 700 MB...WHICH SHOULD RESULT IN VERY SLOW
STORM MOTION. THE MOST SIGNIFICANT DIFFERENCE FROM YESTERDAY IS
THAT THE UPPER TROUGH WILL EXTEND ACROSS OHIO THIS
AFTERNOON...WHICH IS A BIT EAST OF YESTERDAYS LOCATION. LIKE
YESTERDAY...EXPECT MORNING SUNSHINE TO RESULT IN INCREASING
INSTABILITY...WITH CLOUDS AND SHOWERS DEVELOPING MID TO LATE AFTERNOON.
THIS WEAK FLOW ALOFT WILL RESULT IN A POTENTIAL FOR FLOODING.

HIGH RESOLUTION GUIDANCE SEEMS TO HAVE A FAIR HANDLE ON
THIS...WITH THE LATEST RUNS OF THE NAM/RGEM/HRRR AND LOCAL
MESOSCALE MODELS GENERALLY FOCUSING QPF ACROSS INTERIOR SECTIONS
INLAND FROM THE LAKES. SOME GUIDANCE INDICATES LOCALLY HIGHER QPF IN
EXCESS OF AN INCH...WHICH IS INDICATIVE OF THE SLOW MOTION OF
STORMS. HOWEVER THERE IS LOW CONFIDENCE THAT ANY GUIDANCE HAS THE
SKILL TO PIN DOWN EXACTLY WHERE THAT WILL BE. HEAVIEST RAINS
SHOULD FOCUS SUBTLE LAKE BREEZE BOUNDARIES. AT THIS POINT...THE
AREA OF GREATEST RISK APPEARS TO BE WESTERN PORTIONS OF THE
SOUTHERN TIER AND THE WYOMING HILLS...POTENTIALLY STALLED ALONG
LAKE BREEZE BOUNDARIES.

MLCAPES LOOK TO BE IN THE SOLID 1500-2000 J/KG RANGE...WITH
MODEST MOISTURE POOLING AS INDICATED BY 850-700 MB THETA-E FIELDS
LINING UP OVER WESTERN AND CENTRAL NEW YORK. MODERATE INSTABILITY
AND FAVORABLE FREEZING LEVELS WILL ALLOW FOR THE POSSIBILITY OF
ISOLATED SEVERE HAIL.

TEMPERATURES TODAY LOOKING TO BE CLOSE TO YESTERDAY OR SLIGHTLY
COOLER...WITH MOST HIGHS IN THE UPPER 70S TO LOWER 80S. CONVECTION
WILL GRADUALLY DIE OFF TONIGHT ALTHOUGH CAN NOT RULE OUT SOME
ACTIVITY CONTINUING...POTENTIALLY FUELED BUT WARMER LAKE WATERS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
UPPER LEVEL TROUGH WILL SHIFT TO NEW ENGLAND SUNDAY NIGHT WITH BRIEF
PERIOD OF SHORTWAVE RIDGING BUILDING OVER UPSTATE NEW YORK. AT THE
SURFACE WEAK HIGH PRESSURE WILL SHIFT ACROSS OUR REGION THROUGH
MONDAY. THE SHORTWAVE RIDGING ALOFT AND SURFACE HIGH PRESSURE WILL
BRING AN END TO ANY LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
EVENING LEAVING DRY CONDITIONS OVERNIGHT. THESE TWO FEATURES WILL
ALSO KEEP MAINLY DRY CONDITIONS ON MONDAY WITH MODELS ONLY SHOWING A
SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS FROM THE
INTERIOR SOUTHERN TIER ACROSS THE FINGER LAKES TO THE ADIRONDACKS.
DEWPOINTS LINGERING IN THE UPPER 50 TO LOW 60S WILL KEEP LOW
TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT ON THE MILD SIDE WITH THE
COOLER SPOTS BEING THE INTERIOR SOUTHERN TIER AND TUG HILL. HIGH
TEMPS ON MONDAY WILL CLIMB INTO THE UPPER 70S TO AROUND 80.

ON TUESDAY MODELS SHOW A COLD FRONT CROSSING WESTERN AND CENTRAL NEW
YORK. EXACT TIMING STILL NEEDS TO BE REFINED BUT LATEST GFS/SREF
PLACE THE FRONTAL PASSAGE TUESDAY AFTERNOON/EVENING. HAVE FEATURED
MAINLY DRY CONDITIONS TUESDAY MORNING WITH CHANCES OF SHOWERS AND
THUNDERSTORMS TUESDAY AFTERNOON/EVENING TAPERING OFF TUESDAY NIGHT.
THE INCREASE IN CLOUDS WITH/AHEAD OF THE FRONT WILL KEEP HIGH TEMPS
JUST A TOUCH COOLER THAN MONDAY. LOWS TUESDAY NIGHT WILL FALL TO
BETWEEN 55 AND 60 DEGREES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BROAD 500MB TROUGHINESS WILL LIE ACROSS THE GREAT LAKES MIDWEEK THEN
MODELS HINT AT WEST COAST RIDGING BUILDING EAST TO THE UPPER GREAT
LAKES TOWARD THE SECOND HALF OF NEXT WEEK.  THIS PATTERN WILL KEEP A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORM WEDNESDAY WHEN THE TROUGH
AXIS IS FORECAST TO SHIFT EAST OF THE FORECAST AREA. AFTER THIS
RISING HEIGHTS ALOFT AND SURFACE HIGH PRESSURE SHOULD BRING A FEW
DRY DAYS TO CLOSE OUT THE WEEK. THE PACIFIC SOURCED FLOW PATTERN
WILL KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW AVERAGE WITH HIGHS
RANGING FROM THE MID TO UPPER 70S AND LOWS FALLING INTO THE UPPER TO
MID 50S ESPECIALLY TOWARD THE END OF THE WEEK AS A DRY NORTHERLY
FLOW SETS UP ON THE EASTERN SIDE OF THE SURFACE HIGH.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THIS MORNING WILL START OFF WITH MAINLY VFR CONDITIONS ACROSS THE
REGION. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...AND MAY IMPACT A FEW TAF SITES THIS AFTERNOON INTO
THIS EVENING. THESE COULD RESULT IN BRIEF HEAVY DOWNPOURS AND IFR
CONDITIONS...HOWEVER COVERAGE SHOULD BE FAIRLY SPARSE AT
BUF/IAG/ART...AND MORE NUMEROUS AT ROC/JHW.

OUTLOOK...
TONIGHT THROUGH WEDNESDAY...NO SIGNIFICANT WEATHER IS EXPECTED.
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AWAY FROM THE
LAKES SUNDAY THROUGH TUESDAY...WITH PATCHY VALLEY FOG EACH NIGHT.

&&

.MARINE...
A RELATIVELY WEAK SFC PRESSURE GRADIENT INTO EARLY NEXT WEEK WILL
RESULT IN ONSHORE BREEZES DURING THE DAYS...WITH LIGHT OFFSHORE
BREEZES OVERNIGHT. THERE WILL BE THE RISK FOR THUNDERSTORMS
THIS AFTERNOON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANKLIN/TMA
NEAR TERM...APFFEL/TMA
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...APFFEL/RSH/TMA
MARINE...APFFEL/FRANKLIN/TMA
Hazardous weather outlook, Aug 2, 9:49 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
949 AM EDT SAT AUG 2 2014

NYZ001>008-010-014-031400-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-ONTARIO-
949 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011>013-019>021-085-031400-
GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
949 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE STORMS
WILL BE VERY SLOW MOVING...AND MAY PRODUCE LOCALLY HEAVY RAINFALL
IN A FEW SPOTS. THIS MAY RESULT IN FLOODING IN A FEW
LOCATIONS...BUT ANY FLOODING IS LIKELY TO BE LOCALIZED AND
DEPENDENT ON WHEN AND WHERE STORMS DEVELOP. THUNDERSTORMS MAY
ALSO CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031400-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
949 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Aug 2, 12:29 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1229 PM EDT SAT AUG 2 2014

NYZ008-021700-
LEWIS NY-
1229 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF LOWVILLE...AND MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4395 7562 4398 7546 4374 7548 4381 7574
      4389 7573

APFFEL
Special weather statement, Aug 2, 1:28 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
128 PM EDT SAT AUG 2 2014

NYZ008-021830-
LEWIS NY-
128 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM PRODUCING HEAVY RAIN ACROSS NORTHERN LEWIS
COUNTY...

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR LOWVILLE...AND MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4411 7519 4381 7514 4364 7576 4386 7579

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:01 PM EDTAreal Flood WarningBUFWayne3 hr
Aug 1, 8:49 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Aug 1, 8:50 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus55 min
Aug 1, 9:18 PM EDTSpecial Weather StatementBUFWayne27 min
Aug 1, 9:34 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 1, 9:47 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus58 min
Aug 1, 9:54 PM EDTSpecial Weather StatementBUFCayuga36 min
Aug 1, 10:07 PM EDTFlash Flood WarningBUFCattaraugus3 hr
Aug 1, 11:04 PM EDTSpecial Weather StatementBUFCattaraugus56 min
Aug 2, 12:32 AM EDTSpecial Weather StatementBUFChautauqua58 min
Aug 2, 1:45 AM EDTAreal Flood AdvisoryBUFChautauqua3 hr
Aug 2, 12:29 PM EDTSpecial Weather StatementBUFLewis31 min
Aug 2, 1:28 PM EDTSpecial Weather StatementBUFLewis62 min
Aug 2, 4:22 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming83 min
Aug 2, 4:41 PM EDTSpecial Weather StatementBUFOswego64 min
Aug 2, 4:51 PM EDTSpecial Marine WarningBUF54 min
Aug 2, 4:58 PM EDTSpecial Marine WarningBUF92 min
Aug 2, 5:12 PM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario, Wayne, Wyoming4 hr
Aug 2, 5:19 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie4 hr
Aug 2, 5:34 PM EDTSpecial Marine WarningBUF56 min
Aug 2, 5:48 PM EDTSpecial Marine WarningBUF87 min
Aug 2, 5:53 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming28 min
Aug 2, 6:50 PM EDTSpecial Weather StatementBUFGenesee55 min

Nearby

Flash Flood Watches in New York, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.